1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Precautions question

Discussion in 'Type 2 Diabetes' started by xendistar, Nov 27, 2014.

  1. xendistar

    xendistar Type 2 · Well-Known Member

    Messages:
    130
    Likes Received:
    302
    Trophy Points:
    123
    Precautions?? In your normal day to day life do you take any precautions, like carrying a surgery drink or sweets around with you?

    The reason I ask was on a long drive earlier this week my mind started to wander (apart from driving there now a lot to think about at 5am in the morning and its raining), what would happen if I started to feel unwell (having a hypo), should I be prepared?? I drive for between 2.5 to 4hrs each way a couple of times a week and it is making me a little concerned now.
     
    • Like Like x 4
  2. lizbet9

    lizbet9 Type 2 · Well-Known Member

    Messages:
    52
    Likes Received:
    16
    Trophy Points:
    48
    You should check your levels before you get in a vehicle if you are below I think it's 6 your shouldn't drive, you should have a monitor with you and if you feel hypo should stop, remove the key and get in passenger seat and should take hypo treatment so yes keep something in your car or you could be given driving charges and your insurance could be invalid - speak to your diabetic nurse x
     
  3. Brunneria

    Brunneria Other · Guru
    Retired Moderator

    Messages:
    21,795
    Likes Received:
    35,046
    Trophy Points:
    298
    I see you are type 2. Are you prone to hypos?

    I find my best way to avoid them is sticking to low carb with enough fat. The slow release foods stop both hyper and hypo - so no problems arise.
     
    • Like Like x 2
  4. zand

    zand Type 2 · Master

    Messages:
    10,124
    Likes Received:
    16,125
    Trophy Points:
    298
    No, as type 2 not on medication I don't find I need them. I low carb too.
     
  5. Kezzer4321

    Kezzer4321 Type 2 · Well-Known Member

    Messages:
    1,193
    Likes Received:
    6,149
    Trophy Points:
    178
    Hi, I always carry something in my handbag to eat - such as a 9Bar or a small bag of jellybabies, together with my test kit. I've never had to use them except once when I skipped lunch and suddenly found myself with really low BS and feeling sick with hunger (ie really shaky). For the most part if you eat regularly I don't think you have to worry so much.. but I do it, in case.
     
  6. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Legend

    Messages:
    25,158
    Likes Received:
    30,632
    Trophy Points:
    298
    I am type 2 not on meds so have nothing to worry about.
     
  7. xendistar

    xendistar Type 2 · Well-Known Member

    Messages:
    130
    Likes Received:
    302
    Trophy Points:
    123
    Yep I am type two but I am only 3 weeks since diagnosis so still new. I am on medication (metformin 500g x 3 and Simvastin 1 x 40g), not had a hypo. Still learning what food is good and what is bad, just trying to find that balance.

    Think I will get a bag of jelly babies and leave them in the car, will look for a little carry bag for my test kit. I normally test myself after evening meals and 2 hours later
     
  8. pavlovsdog

    pavlovsdog Type 2 · Well-Known Member

    Messages:
    907
    Likes Received:
    3,809
    Trophy Points:
    158
    Hi, yes I carry glucose tablets with me, and I used to always have a biscuit with me too but I kept eating them, lol! If you drive a lot you should keep some snacks with you just in case. The first things go quickly in a hypo is your judgement, and confusion sets in fast. You don't say if you are on medication or insulin?
     
    • Like Like x 2
  9. pavlovsdog

    pavlovsdog Type 2 · Well-Known Member

    Messages:
    907
    Likes Received:
    3,809
    Trophy Points:
    158
    Sorry just read your reply to Brunneria. As well as a quick release sugar you should also have something more slow release after that, as the sugar boost wears off quickly. Also I'm on insulin
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook